MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3501504BC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture on 12/5/201, the product investigation was completed.Device investigation summary: upon receipt by mentor, the gel contained in the device appears cloudy.No foreign material was observed within the device.Gel was observed on the shell surface.Upon visual examination, the device presented no anomalies.No other anomalies were discovered.A root cause failure analysis will not be conducted since the investigation could not confirm that an actual failure of the device to conform to expected performance had occurred.Capsular contracture is the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Product evaluation concluded the reported complaint of capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).This report contains supplemental information for mentor psr reference number (b)(4).Mentor became aware that psr submission (b)(4) was a duplicate of this complaint file.All further supplemental information with be submitted under this complaint file.
 
Event or Problem Description
It was reported that a (b)(6)-year old caucasian female patient who underwent primary breast augmentation with two 150cc mentor memorygel breast implants, suffered bilateral breast capsular contracture; baker grade iv, post-operatively.As a result, the patient underwent bilateral removal and replacement on (b)(6) 2018 with the following devices: (right) 300cc mentor memorygel breast implant catalog: 3503004bc, lot: 7583723, sn: (b)(4) and (left) 300cc mentor memorygel breast implant catalog: 3503004bc, lot: 7485135, sn: (b)(4).This medwatch form is for the right breast prosthesis.This report contains supplemental information for mentor psr reference number (b)(4).Mentor became aware that psr submission (b)(4) was a duplicate of this complaint file.All further supplemental information with be submitted under this complaint file.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9495020
Report Number1645337-2019-25918
Device Sequence Number2105212
Product Code FTR
UDI-Device Identifier00081317000402
UDI-Public00081317000402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2022
Device Catalogue Number3501504BC
Device Lot Number7460977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR